Heilpflanzen-Welt - Die Welt der Heilpflanzen!
Heilpflanzen-Welt - Natürlich natürlich!
August 2019

S Afr Med J. 1992 Feb; 81(3): 139-41.

Cardiac glycoside poisoning involved in deaths from traditional medicines.

McVann A, Havlik I, Joubert PH, Monteagudo FS.

Department of Experimental and Clinical Pharmacology, University of the Witwatersrand, Johannesburg.

Autopsy cases (from all areas of South Africa except the Cape Province) are referred for chemical investigation to the Johannesburg Forensic Chemistry Laboratory of the State Health Department. Over a 1-year period in 41 autopsies where death was presumed to have been caused by a herbal medicine, the presence of cardiac glycosides was sought and was found in 44%. Most of the cases were from the Transvaal, followed by Natal. Clinical histories of the patients revealed that gastrointestinal irritation was the most common syndrome experienced after traditional medicine administration (54%). It is concluded that in patients presenting with gastro-intestinal symptoms, presumably due to poisoning by traditional medicines, cardiac glycoside poisoning should be suspected.


Search only the database: 

© Top Fit Gesund, 1992-2019. Alle Rechte vorbehalten – ImpressumDatenschutzerklärung